CRISIS IN CHAOTIC SCATTERING

Y C LAI, C GREBOGI, R BLUMEL, I KAN, Ying-Cheng Lai

Research output: Contribution to journalArticle

37 Citations (Scopus)

Abstract

We show that in a chaotic scattering system the stable and unstable foliations of isolated chaotic invariant sets can become heteroclinically tangent to each other at an uncountably infinite number of parameter values. The first tangency, which is a crisis in chaotic scattering, provides the link between the chaotic sets. A striking consequence is that the fractal dimension of the set of singularities in the scattering function increases in the parameter range determined by the first and the last tangencies. This leads to a proliferation of singularities in the scattering function and, consequently, to an enhancement of chaotic scattering.

Original languageEnglish
Pages (from-to)2212-2215
Number of pages4
JournalPhysical Review Letters
Volume71
Issue number14
Publication statusPublished - 4 Oct 1993

Keywords

  • UNSTABLE PERIODIC-ORBITS
  • BIFURCATION
  • BEHAVIOR
  • SYSTEMS

Cite this

LAI, Y. C., GREBOGI, C., BLUMEL, R., KAN, I., & Lai, Y-C. (1993). CRISIS IN CHAOTIC SCATTERING. Physical Review Letters, 71(14), 2212-2215.